Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 542, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 16, 2003, 11:50 PM CDT for Lowndes County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2003, 11:50 PM CDT (04:50 UTC)
- Expired
- Jul 17, 2003, 12:20 AM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lowndes County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2737 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 170450
SVRJAN
MSC087-170520-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1150 PM CDT WED JUL 16 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 1220 AM CDT
* AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GOLDEN TRIANGLE AIRPORT...MOVING SOUTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR ARTESIA AT 1155 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3349 8843 3335 8829 3328 8830 3328 8859
3333 8864 3343 8867 3351 8867 3352 8859
3355 8851
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:15 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 16, 10:15 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CDT WED JUL 16 2003 UPDATED ZONES TO REMOVE EVENING WORDING TO POPS IN THE EASTERN ZONES AND INTRODUCE SLGT CHC POPS OVERNIGHT IN THE CENTRAL ZONES. SATELLITE AND RUC SHOW A WEAK SHORT WAVE MOVING OVER NORTHERN MISSISSIPPI THAT WILL TRACK SW AROUND THE UPPER HIGH. LAPS ANALYSIS HAS SFC BASED CAPES AOUND 3000 J/KG AND COMPUTED LIS OF -6...OR VERY LITTLE CHANGE FROM JAN 00Z THU SOUNDING. LOCAL RADARS HAVE A CLUSTER OF THUNDERSTORMS FROM GRANADA TO COLUMBUS MOVING SOUTH WITH AN OUTFLOW BOUNDARY MOVING NORTH FROM A CLUSTER OF THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI. THEREFORE CANT RULE OUT A CHANCE OF THUNDERSTORMS OVERNIGHT EAST OF INTERSTATE 55. WL HAVE GRIDD UPDATES SHORTLY. AR...NONE. LA...NONE. MS...NONE. 22
Hazardous weather outlook, Jul 16, 3:20 PM CDT, 8 hours 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 172020- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT WED JUL 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER AREAS EAST OF A LINE FROM GRENADA TO FOREST TO MONTICELLO THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. ISOLATED SEVERE STORMS WILL BE POSSIBLE OVER AREAS ALONG AND EAST OF A LINE FROM EUPORA...NEWTON...TO HEIDELBERG. A COMPLEX OF THUNDERSTORMS WILL SLOWLY MOVE SOUTH OVER EASTERN PORTIONS OF MISSISSIPPI THIS AFTERNOON AND EVENING. THIS COMPLEX WILL CONTINUE TO INTERACT WITH THE VERY MOIST AND UNSTABLE AIRMASS...ALONG WITH SOME WEAK UPPER LEVEL ENERGY...TO PRODUCE SCATTERED THUNDERSTORMS OVER EXTREME EASTERN MISSISSIPPI. ISOLATED THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. AREAS WEST OF THE EUPORA TO NEWTON TO HEIDELBERG LINE SHOULD ONLY EXPERIENCE ISOLATED THUNDERSTORMS THROUGH THE EVENING...AND THEY ARE NOT EXPECTED TO BECOME SEVERE. HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES CAN BE EXPECTED WITH ALL STORMS THAT DEVELOP. ON THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN TO DEVELOP OVER THE ENTIRE OUTLOOK AREA. ISOLATED SEVERE STORMS WILL BE POSSIBLE AGAIN...MAINLY ALONG AND SOUTH OF A RHINEHART LOUISIANA TO BROOKHAVEN TO LAUREL LINE. DAMAGING WIND GUSTS WILL BE POSSIBLE WITH ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 59 min |
| Jul 17, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 60 min |
| Jul 17, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 59 min |
| Jul 17, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 61 min |
| Jul 17, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 59 min |
| Jul 17, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 40 min |
| Jul 17, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 31 min |
| Jul 17, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 61 min |
| Jul 17, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 45 min |
| Jul 17, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore | 44 min |
| Jul 17, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 30 min |
| Jul 17, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 43 min |
| Jul 17, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
| Jul 17, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 61 min |
| Jul 17, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 44 min |
| Jul 17, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 63 min |
| Jul 17, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.